MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous poplitial artery.A 4.0mm x 150mm x 150cm coyote balloon catheter was advanced for pre-dilatation.However, during second inflation the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a 4mm peripheral cutting balloon.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous popliteal artery.A 4.0mm x 150mm x 150cm coyote balloon catheter was advanced for pre-dilatation.However, during second inflation the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a 4mm peripheral cutting balloon.No patient complications were reported.Returned product consisted of a coyote balloon catheter.The balloon is loosely folded with blood in the inflation lumen and balloon.The outer shaft, inner shaft, balloon and tip were microscopically examined.Microscopic examination revealed that the balloon has a 27mm longitudinal tear starting 51mm from the proximal markerband.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/19/2018 04:47 pm ct.The report number is being corrected from: 2134265-2018-64383 to: 2134265-2018-63124.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8098950
Report Number2134265-2018-63124
Device Sequence Number2165147
Product Code DQY
UDI-Device Identifier08714729796664
UDI-Public08714729796664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0022077537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION DEVICE: ENCORE 26; INFLATION DEVICE: ENCORE 26